Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 14, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Feb 24, 2018, 7:58 PM CST for LeFlore County, Oklahoma. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 7:58 PM CST (01:58 UTC)
- Expired
- Feb 25, 2018, 9:31 AM CST
- In force
- 14 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Poteau (PTAO2).
- Action stage
- 24 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
540 WGUS44 KTSA 250158 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 758 PM CST Sat Feb 24 2018 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. OKC079-250957- /O.NEW.KTSA.FL.W.0014.180225T0158Z-180225T1531Z/ /PTAO2.1.ER.180225T0131Z.180225T0600Z.180225T0931Z.NO/ 758 PM CST Sat Feb 24 2018 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Poteau * until Sunday morning, or until the warning is cancelled. * At 7:45 PM Saturday, the stage was 24.10 feet. * Flood stage is 24.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Poteau will continue rising to near 25.0 feet Sunday before dawn. The river will fall below flood stage early Sunday morning. * Impact...At 26.0 feet, moderate valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468 $$
2 follow-up statements
855 WGUS84 KTSA 250816 FLSTSA Flood Statement National Weather Service Tulsa OK 216 AM CST Sun Feb 25 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. Poteau River near Panama affecting Le Flore County. OKC079-251615- /O.EXT.KTSA.FL.W.0014.000000T0000Z-180225T2049Z/ /PTAO2.1.ER.180225T0131Z.180225T0545Z.180225T1449Z.NO/ 216 AM CST Sun Feb 25 2018 ...Flood Warning extended until this afternoon... The Flood Warning continues for The Poteau River near Poteau. * until this afternoon, or until the warning is cancelled. * At 1:45 AM Sunday, the stage was 24.86 feet. * Flood stage is 24.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Poteau River near Poteau will continue falling to below flood stage this morning. * Impact...At 24.0 feet, minor valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468 $$ OKC079-251615- /O.EXT.KTSA.FL.W.0002.000000T0000Z-180227T0427Z/ /PANO2.2.ER.180221T1710Z.180226T0000Z.180226T2227Z.NO/ 216 AM CST Sun Feb 25 2018 ...Flood Warning extended until Monday evening... The Flood Warning continues for The Poteau River near Panama. * until Monday evening, or until the warning is cancelled. * At 1:30 AM Sunday, the stage was 34.74 feet. * Flood stage is 29.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 36.3 feet this evening. The river is expected to fall below flood stage Monday afternoon. * Impact...At 37.0 feet, extensive flooding of crop and pasturelands occur between Shady Point and Arkoma. Many roads in the floodplain become impassable. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
547 WGUS84 KTSA 251313 FLSTSA Flood Statement National Weather Service Tulsa OK 713 AM CST Sun Feb 25 2018 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-251343- /O.CAN.KTSA.FL.W.0014.000000T0000Z-180225T2049Z/ /PTAO2.1.ER.180225T0131Z.180225T0545Z.180225T1058Z.NO/ 713 AM CST Sun Feb 25 2018 The Flood Warning is cancelled for The Poteau River near Poteau. * At 6:45 AM Sunday, the stage was 23.39 feet. * Flood stage is 24.0 feet. * The river fell below flood stage early this morning. * Forecast...The Poteau River near Poteau will continue falling and remain below flood stage. * Impact...At 24.0 feet, minor valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468 $$ OKC079-252112- /O.EXT.KTSA.FL.W.0002.000000T0000Z-180227T0742Z/ /PANO2.2.ER.180221T1710Z.180225T1800Z.180227T0142Z.NO/ 713 AM CST Sun Feb 25 2018 ...Flood Warning extended until late Monday night... The Flood Warning continues for The Poteau River near Panama. * until late Monday night, or until the warning is cancelled. * At 6:30 AM Sunday, the stage was 35.25 feet. * Flood stage is 29.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 35.9 feet this afternoon, then the river is expected to fall below flood stage Monday evening. * Impact...At 37.0 feet, extensive flooding of crop and pasturelands occur between Shady Point and Arkoma. Many roads in the floodplain become impassable. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 24, 5:53 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 24, 5:53 PM CST, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 553 PM CST Sat Feb 24 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. IFR conditions continue to hang on across portions of northwest Arkansas this evening. This is expected to continue for the next couple of hours. Otherwise...MVFR and VFR Conditions are expected tonight. VFR conditions are expected to prevail at all area TAF sites most of the day Sunday. && .PREV DISCUSSION... /Issued 322 PM CST Sat Feb 24 2018/ DISCUSSION... While there will be lingering flooding from the recent days rains, the rains have ended as the system has cleared our area to the east. So the main forecast concern shifts toward the middle of next week. The active pattern we have been in over the past week is expected to continue into next week, as the current trough lifting out across the Plains will be replaced by another one in the southwest CONUS early next week. The southwest CONUS upper trough early next week will be more progressive than the previous system, and is expected to eject into the Plains by the middle of the week. The frontal boundary getting shoved to the south today will eventually return north as a warm front Tuesday into Tuesday night, and this will be when rain chances return to the forecast. The GFS and ECMWF are in much better agreement today compared to yesterday regarding the timing and track of the system. Both models lift the frontal zone up into the Arklatex region Tuesday night into Wednesday, and are hinting that there will be an axis of heavier qpf north of the boundary across SE OK into WC AR, fairly similar to the setup we've been in over the past few days. Trends will need to be monitored for the potential need for a flood watch as this time nears. The severe weather potential with this system still remains uncertain. While it appears that the true warm sector is not expected to lift north into the region, both the EC and GFS show some destabilization on the western fringe of the moist axis and ahead of the Pacific front/dryline Wednesday afternoon. Temperature wise, aside from low temps tonight and tomorrow night, expect generally above average temps for the next several days ahead of the next system, with 60s common for highs. Highs will drop back to near normal behind the system Thursday, but should warm back above average by next weekend. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 55 29 62 31 / 0 0 0 10 FSM 65 34 65 36 / 10 10 0 10 MLC 63 31 64 34 / 0 0 0 10 BVO 52 24 60 26 / 0 0 0 10 FYV 61 27 60 31 / 0 0 0 10 BYV 58 32 59 34 / 10 10 0 0 MKO 58 29 63 33 / 0 0 0 10 MIO 53 27 59 30 / 0 0 0 10 F10 57 29 63 33 / 0 0 0 10 HHW 67 37 66 38 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, Feb 24, 4:30 PM CST, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 430 PM CST Sat Feb 24 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 430 PM CST Sat Feb 24 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. POOR VISIBILITY. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...After midnight. DISCUSSION... Areas of patchy fog will develop tonight across portions of eastern Oklahoma and northwest Arkansas. The fog could become dense in a few areas and with temperatures falling below freezing some elevated roadways, including bridges and overpasses could become slick in spots. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation Not Anticipated. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY and Monday...No Hazards. TUESDAY and WEDNESDAY...Thunderstorm Potential. THURSDAY and FRIDAY...No Hazards. EXTENDED DISCUSSION... Drier conditions are forecast Sunday into the first part of next week before thunderstorm chances return mid week as another low pressure system looks to approach the region. Flooding could once again become a concern across portions of southeast Oklahoma and northwest Arkansas. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Feb 24, 2:49 PM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM FLASH FLOOD 5 NNW TAHLEQUAH 35.98N 95.00W
02/24/2018 CHEROKEE OK PUBLIC
RIVER/CREEK OVERFLOWING, FLOODING CROPLAND, YARD AND
BASEMENT OF HOME.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:51 PM CST | River Flood Advisory | TSA | Pushmataha | 24 hr |
| Feb 24, 9:19 PM CST | Areal Flood Warning | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg and 1 more | 36 hr |
| Feb 24, 9:22 PM CST | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah | 12 hr |
| Feb 25, 8:53 AM CST | Areal Flood Warning | TSA | Adair, LeFlore, Sequoyah | 24 hr |
| Feb 25, 9:01 AM CST | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah | 24 hr |
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.